MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1550275-23
Health Effect - Clinical Code Intimal Dissection (1333)
Date of Event 06/13/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.The reported patient effects of dissection are listed in the xience sierra everolimus eluting coronary stent systems instructions for use as a known patient effects of coronary stenting procedures.The investigation was unable to determine a conclusive cause for the reported difficulty to deploy.Additionally, the investigation determined the reported deflation issues and difficulty to remove appear to be related to circumstances of the procedure as it is likely the balloon interacted with the deployed stent causing the reported deflation issues and difficulty to remove with the patient effect of intimal dissection.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported the procedure was to treat a tortuous and calcified lesion in the obtuse marginal (om) to left circumflex (lx).The 2.75x23mm rx xience sierra stent delivery system (sds) was advanced to the lesion with no resistance noted.The stent was deployed at 15 atmospheres (atm) for 15 seconds.Deflation was attempted however the balloon did not fully deflate as it was caught on the middle portion of the stent that was not fully apposed to the vessel wall.Resistance was met during retraction as the balloon was caught on the stent, resulting in the guide deep seating and causing a dissection.The sierra balloon was finally deflated and removed with no issue.Post dilatation was performed with a nc balloon, fully apposing the stent.Two additional sierra stents were deployed to treat the dissection.There was no clinically significant delay in the procedure and no adverse patient sequela.No additional information was provided.

Brand Name
XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7630676
Report Number2024168-2018-04859
Device Sequence Number2412943
Product Code NIQ
UDI-Device Identifier08717648227196
UDI-Public08717648227196
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 06/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/26/2019
Device Catalogue Number1550275-23
Device Lot Number8041341
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2018
Initial Report FDA Received Date06/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;